Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diagnosed with hiv/aids at same time.
Aug 11, 1997

I was diagnosed with hiv and full blown aids in september/96.I was hospitalized for two months with pcp after averting near death my viral load is now 800 down from 240000 in the hospital and my cd4 count is 180 up from 10 in the hospital.I am extremeley fitness cnscious,and had no symptoms of hiv before pcp.I did have major jaw surgery in may/96 which weakened me tremendously.My questions are is it common to be diagnosed with hiv and aids,at the same time,and was the jaw surgery the catalyst in me getting pcp.Also based on the results i have provided how am i doing.I am on indiavir, d4t,3tc.

Response from Dr. Cohen

This distinction you're making between HIV and AIDS is a little artificial. It's not like you've been diagnosed with two different diseases. A more accurate way to look at it is that you've been diagnosed with HIV infection at a fairly advanced stage.

Unfortunately, that's not uncommon at all since so many people fail to get tested despite being at risk. When you get tested late you miss out on many of the benefits of early diagnosis (in your case, you missed out on the chance to prevent both PCP and the decline of your immune function.)

However, it sounds like you're now benefiting a great deal from therapy. Your viral load needs to be undetectable if at all possible, but it's pretty close, and your CD4 count has risen considerably. I hope the improvement continues.



Previous
Symptons
Next
Life and Death Continued

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement